Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Apr 21, 2012, 7:31 PM EDT for Lancaster County, Pennsylvania. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2012, 7:31 PM EDT (23:31 UTC)
- Expired
- Apr 21, 2012, 8:45 PM EDT
- In force
- 74 min
- Issued by
- NWS State College, PA
County Lancaster County, PA
The radar
The Dover AFB radar (KDOX), 144 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
638
WWUS81 KCTP 212331
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
731 PM EDT SAT APR 21 2012
PAZ065-066-220045-
LANCASTER PA-YORK PA-
731 PM EDT SAT APR 21 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LANCASTER AND
SOUTHEASTERN YORK COUNTIES THROUGH 845 PM EDT...
AT 726 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM EAST
PETERSBURG TO WILLOW STREET TO DELTA TO PYLESVILLE...MOVING NORTHEAST
AT 30 MPH.
WIND GUSTS TO 40 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT
LITITZ...BRICKERVILLE...WAKEFIELD...GAP AND CHURCHTOWN.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 273
AND 295.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 41...STATE ROAD
501.
LAT...LON 4014 7647 4026 7629 4032 7615 4014 7587
4013 7588 4011 7593 4003 7593 3996 7599
3987 7598 3985 7601 3979 7604 3972 7610
3972 7645
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Apr 21, 7:24 PM EDT, 7 minutes earlier.
Area forecast discussion, Apr 21, 7:24 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 724 PM EDT SAT APR 21 2012 .SYNOPSIS... A COLD FRONT OVER SOUTHEASTERN PENNSYLVANIA THIS EVENING WILL BECOME STATIONARY ALONG THE EAST COAST LATER TONIGHT INTO EARLY IN THE UPCOMING WEEK. AN AREA OF LOW PRESSURE WILL ORGANIZE ALONG THE SOUTHEAST ATLANTIC COAST AND MOVE NORTHWARD ON SUNDAY. THIS STORM WILL DEEPEN SIGNIFICANTLY ALONG THE NEW JERSEY COAST SUNDAY NIGHT AND MONDAY...DRAGGING COLD AIR INTO WESTERN AND CENTRAL PENNSYLVANIA. THIS WILL BRING A MIX OF RAIN AND SNOW...WITH ACCUMULATING SNOW OVER HIGHER ELEVATIONS OF THE WEST CENTRAL MOUNTAINS...LAUREL HIGHLANDS AND CENTRAL MOUNTAINS LATE SUNDAY NIGHT INTO MONDAY NIGHT. UNSETTLED CONDITIONS WILL LAST INTO MID WEEK AS A DEEP UPPER TROUGH AND CUT OFF LOW LINGER OVER THE REGION. && .NEAR TERM /UNTIL 7 AM SUNDAY MORNING/... COLD FRONT READY TO EXIT OUR FAR EASTERN ZONES EARLY THIS EVENING...ACCOMPANIED BY A FEW BANDS OF TSRA INVOF KMDT AND KLNS. THESE STORMS ARE FORMING MAINLY ABOVE THE SHALLOW COLD AIR EDGING INTO THAT REGION...AND WILL LIKELY POSE A THREAT FOR JUST SOME SMALL HAIL...AND PERHAPS A BRIEF 35-40 MPH GUST ACROSS PORTIONS OF LANCASTER COUNTY THROUGH 01Z. OTHERWISE...A BROAD AREA OF LIGHT TO MODERATE RAIN /BENEATH THE RIGHT ENTRANCE REGION OF A 90 KT NORTH TO SOUTH JET/ WILL DRIFT SLOWLY EAST ACROSS THE CENTRAL MTNS AND SUSQ REGION THROUGH EARLY TONIGHT BRINGING A FEW...TO SVRL TENTHS OF AN INCH OF RAINFALL. MODELS AGREE VERY NICELY ON THE EVOLUTION OF THE FEATURES OF NOTE THROUGH THE PERIOD. FRONT SLIDES EAST TONIGHT...BUT NOT TOO FAR FROM THE ERN COS. UPPER TROF DIGS TO OUR WEST AND BEGINS TO CUT OFF LATE TONIGHT OVER THE MID OHIO VALLEY. GOOD SRLY/SERLY BACKING FLOW ALOFT AHEAD OF THE SFC LOW WILL HELP TO KEEP PRECIP CLOSE TO IF NOT OVER THE SERN COS TONIGHT. LOW CLOUDS BACK IN THE COLD AIR WILL HOLD ON OVER MUCH OF THE AREA...AND WILL KEEP TEMPS ABOVE FREEZING TONIGHT. HOWEVER...THERE COULD BE DRIZZLE OR EVEN A FLURRY OR TWO IN THE ELEVATIONS OF THE NRN MTS LATE TONIGHT AND EARLY SUN AM. && .SHORT TERM /7 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... THE SFC LOW DEEPENS AS IT MOVES INTO THE DELMARVA BY THE END OF THE DAY ON SUNDAY...WITH PRECIP - RAIN THAT IS - BEING THROWN BACK STEADILY NW OVER THE FCST AREA THROUGH THE DAY. THIS WILL MAKE FOR HIGH POPS OVER THE SE IN THE AM...AND OVER MOST OF THE AREA BY SUNSET. QPF DOES NEAR AN INCH BY THE END OF THE PERIOD...BUT IT IS STRATIFORM IN NATURE AND FFG HIGH WITH THE VERY DRY LAST FEW WEEKS WE HAVE HAD. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... ISSUED WINTER STORM WATCH FOR LATER SUNDAY NIGHT INTO TUE MORNING. COMBINATION OF STRONG SYSTEM GOING NEGATIVE TILT... ADVECTION OF COLD AIR JUST TO THE NORTH...AND STRONG UPWARD MOTION...WILL RESULT IN THE POTENTIAL OF HEAVY WET SNOW WEST OF A DEEP LOW TRACKING NW INTO EASTERN PA ON MONDAY. DID NOT GO TOO FAR EAST WITH THE WATCH...AS THE AIRMASS WILL BE SLIGHTLY WARMER...LESS QPF...AND EAST OF WHERE OTHERS AND HPC HAS INDICATED CONCERN. HELD WATCH UNTIL 16Z TUE...AS IT MAY TAKE SOME TIME FOR THINGS TO WARM UP. CHC OF SHOWERS ON WED...AS ANOTHER FRONT DROPS SE. MOST OF THE REST OF THE WEEK LOOKS DRY AND COOL...AS HIGH PRESSURE TO THE NW BUILDS SE. && .AVIATION /23Z SATURDAY THROUGH THURSDAY/... A COLD FRONT WILL CONTINUE TO PUSH THROUGH FAR SERN PA THIS EVENING...ACCOMPANIED BY SCATTERED SHOWERS. ISOLD TSTMS ARE POSSIBLE JUST AHEAD OF THE FRONT...OVER EASTERN TERMINALS. LOW CIGS WILL PERSIST AT BFD AND JST..WITH UPSLOPE FLOW BEHIND THE FRONT. ANY LINGERING PRECIP PULLS EAST OF AREA TONIGHT...ALTHOUGH LOW CLOUDS AND REDUCED CIGS /WIDESPREAD MVFR-IFR/ WILL CONTINUE TO IMPACT THE REGION. LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE MID-ATLANTIC COAST SUNDAY. THE PRECIP SHIELD WITH THIS SYSTEM WILL PUSH NORTHWARD INTO THE AREA LATE SUNDAY...BRINGING AN EXTENDED PERIOD OF POOR FLYING CONDS THAT WILL LAST INTO MONDAY. IT SHOULD BE COLD ENOUGH FOR WET SNOW TO AFFECT HIGHER ELEVATIONS TAF SITES /BFD AND JST/ SUNDAY NIGHT INTO MONDAY. CONDS WILL SLOWLY BEGIN TO IMPROVE TUES...AS LOW PRESSURE PULLS NORTHWARD AND AWAY FROM THE REGION. OUTLOOK... SUN...VFR/MVFR NW. RAIN AND MVFR/IFR DEVELOPING SE. SUN NGT-MON...MVFR/IFR LIKELY IN RAIN/SNOW. TUE...MVFR PERSISTING...ESPECIALLY NW. WED-THU...GENERALLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SUNDAY EVENING THROUGH TUESDAY MORNING FOR PAZ004>006-010-011-017-024-033-037. && SYNOPSIS...DANGELO/LAMBERT NEAR TERM...DANGELO/LAMBERT SHORT TERM...DANGELO LONG TERM...MARTIN AVIATION...GARTNER/EVANEGO
Hazardous weather outlook, Apr 21, 4:42 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 442 PM EDT SAT APR 21 2012 PAZ004>006-010-011-017-024-033-037-222045- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-TIOGA- 442 PM EDT SAT APR 21 2012 ...A WINTER STORM WATCH IS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS AND SNOWFALL ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ028-036-049>053-056>059-063>066-222045- JUNIATA-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 442 PM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SURFACE LOW PRESSURE WILL FORM ALONG THE SOUTH CAROLINA COAST SUNDAY MORNING AND MOVE UP THE EASTERN SEABOARD...WHILE A DEEP AND SLOW MOVING UPPER LOW DRIFTS NORTHEAST FROM THE OHIO RIVER VALLEY AND CROSSES CENTRAL PENNSYLVANIA ON MONDAY. THIS STORM TRACK WILL LIKELY LEAD TO A COLD...SOAKING RAINFALL OF 1 TO 2 INCHES SUNDAY NIGHT THROUGH MONDAY. LOCALIZED HEAVIER RAINFALL TOTALS OF AROUND 3 INCHES ARE POSSIBLE OVER THE 36 HOUR PERIOD FROM SUNDAY NIGHT THROUGH TUESDAY MORNING. THIS WILL LEAD TO SIGNIFICANT RISES ON STREAMS AND CREEKS. HOWEVER...THE EXTENDED PERIOD OF DRY CONDITIONS AND CURRENTLY VERY LOW FLOW IN STREAMS AND RIVERS WILL MINIMIZE THE THREAT FOR FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS...INCLUDING SNOWFALL AND RAIN AMOUNTS...ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ012-018-019-025>027-034-035-041-042-045-046-222045- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-BEDFORD-FULTON-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING- 442 PM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SURFACE LOW PRESSURE WILL FORM ALONG THE SOUTH CAROLINA COAST SUNDAY MORNING AND MOVE UP THE EASTERN SEABOARD...WHILE A DEEP AND SLOW MOVING UPPER LOW DRIFTS NORTHEAST FROM THE OHIO RIVER VALLEY AND CROSSES CENTRAL PENNSYLVANIA ON MONDAY. THIS STORM TRACK WILL LIKELY LEAD TO A COLD...SOAKING RAINFALL OF 1 TO 2 INCHES SUNDAY NIGHT THROUGH MONDAY. SNOW WILL MIX IN WITH THE RAIN AT TIMES...AND THE AIR MAY BECOME COLD ENOUGH FOR A COMPLETE CHANGEOVER TO PERIODS OF HEAVY WET SNOW TO THE WEST OF A LINE FROM WILLIAMSPORT TO SUNBURY. THERE IS THE POTENTIAL FOR A FEW...TO SEVERAL INCHES OF SNOW ACCUMULATION BY TUESDAY MORNING ACROSS THE CENTRAL AND NORTH CENTRAL MOUNTAINS OF PENNSYLVANIA. THE SNOW CLINGING TO THE TREES THAT CONTAIN NEARLY FULL FOLIAGE...AND INCREASING NORTHERLY WIND...MAY LEAD TO SOME DOWNED TREE LIMBS AND SCATTERED POWER MONDAY NIGHT INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS...INCLUDING HEAVY RAINFALL... ACCORDING TO STANDARD OPERATING PROCEDURES. LAMBERT
In the hours before
Special weather statement, Apr 21, 3:32 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
332 PM EDT SAT APR 21 2012
PAZ057>059-212000-
DAUPHIN PA-LEBANON PA-SCHUYLKILL PA-
332 PM EDT SAT APR 21 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DAUPHIN...NORTHWESTERN
LEBANON AND SOUTHWESTERN SCHUYLKILL COUNTIES...
AT 328 PM EDT...A STRONG THUNDERSTORM WAS NEAR HALIFAX...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT ELIZABETHVILLE...LYKENS AND WILLIAMSTOWN.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 96 AND 98.
THIS WILL ALSO IMPACT ROUTE 209.
LAT...LON 4051 7644 4043 7688 4055 7694 4066 7673
4065 7670 4067 7670 4070 7658
FORECASTER: EVANEGOSpecial weather statement, Apr 21, 4:46 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 PM EDT SAT APR 21 2012
PAZ053-058-059-212215-
COLUMBIA PA-LEBANON PA-SCHUYLKILL PA-
446 PM EDT SAT APR 21 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LEBANON...
SCHUYLKILL AND SOUTHEASTERN COLUMBIA COUNTIES THROUGH 615 PM EDT...
AT 441 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BERWICK TO TREMONT TO HARPER TAVERN...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 35 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT SCOTCH VALLEY...RINGTOWN...AND
GIRARDVILLE...SHENANDOAH...PINE GROVE...NUREMBURG...AND
MINERSVILLE...ST. CLAIR...POTTSVILLE AND MAHANOY CITY.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 0 AND 4...I-80 BETWEEN MILE MARKERS 241 AND
247...I-81 BETWEEN MILE MARKERS 82 AND 139.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
22...ROUTE 209...STATE ROAD 61...STATE ROAD 309.
LAT...LON 4064 7598 4057 7601 4049 7642 4047 7640
4037 7663 4050 7663 4055 7654 4058 7658
4074 7647 4078 7638 4083 7641 4084 7643
4113 7631 4114 7623 4095 7620 4091 7605
4091 7599 4074 7576
FORECASTER: LAMBERTSpecial weather statement, Apr 21, 5:09 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
509 PM EDT SAT APR 21 2012
PAZ058-059-212145-
LEBANON PA-SCHUYLKILL PA-
509 PM EDT SAT APR 21 2012
...A STRONG THUNDERSTORM WILL AFFECT LEBANON AND SOUTH CENTRAL
SCHUYLKILL COUNTIES THROUGH 545 PM EDT...
AT 506 PM EDT...A STRONG THUNDERSTORM WAS NEAR LEBANON...MOVING
NORTHEAST AT 20 MPH.
BRIEF WIND GUSTS BETWEEN 40 AND 50 MPH AND MARBLE SIZE HAIL ARE
POSSIBLE WITH THIS STORM. EXPECT OCCASIONAL...DANGEROUS CLOUD TO
GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT
FREDERICKSBURG...MYERSTOWN AND SUMMIT STATION.
THIS WILL IMPACT I-78 BETWEEN MILE MARKERS 1 AND 8.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
322...ROUTE 422...STATE ROAD 61...STATE ROAD 501.
LAT...LON 4057 7601 4058 7605 4053 7617 4051 7625
4051 7634 4043 7631 4050 7635 4050 7641
4069 7602 4064 7598
FORECASTER: LAMBERTSpecial weather statement, Apr 21, 5:12 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
512 PM EDT SAT APR 21 2012
PAZ059-212145-
LEBANON PA-
512 PM EDT SAT APR 21 2012
...A STRONG THUNDERSTORM WILL AFFECT LEBANON AND SOUTH CENTRAL
SCHUYLKILL COUNTIES THROUGH 545 PM EDT...
AT 506 PM EDT...A STRONG THUNDERSTORM WAS NEAR LEBANON...MOVING
NORTHEAST AT 20 MPH.
BRIEF WIND GUSTS BETWEEN 40 AND 50 MPH AND MARBLE SIZE HAIL ARE
POSSIBLE WITH THIS STORM. EXPECT OCCASIONAL...DANGEROUS CLOUD TO
GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT
FREDERICKSBURG...MYERSTOWN AND SUMMIT STATION.
THIS WILL IMPACT I-78 BETWEEN MILE MARKERS 1 AND 8.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
322...ROUTE 422...STATE ROAD 61...STATE ROAD 501.
LAT...LON 4024 7639 4024 7643 4021 7652 4024 7654
4034 7649 4041 7654 4050 7643 4039 7626
4037 7621 4035 7620
FORECASTER: LAMBERTSpecial weather statement, Apr 21, 6:57 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
657 PM EDT SAT APR 21 2012
PAZ065-066-220015-
LANCASTER PA-YORK PA-
657 PM EDT SAT APR 21 2012
...A LINE OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST AND AFFECT
LANCASTER AND SOUTHEASTERN YORK COUNTIES THROUGH 815 PM EDT...
AT 654 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
COLUMBIA TO WINTERSTOWN TO BENTLEY SPRINGS...MOVING NORTHEAST AT 35
MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. ALSO EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT LANDISVILLE...FAWN
GROVE...SAFE HARBOR...LITITZ...EAST PETERSBURG...AND
SUNNYBURN...WAKEFIELD...ROTHSVILLE...MILLERSVILLE AND HOLTWOOD.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 277 AND 289...I-83 BETWEEN
MILE MARKERS 1 AND 5.
LAT...LON 3972 7669 3976 7670 4007 7652 4031 7614
4024 7602 4013 7605 3987 7598 3985 7601
3983 7601 3971 7627
FORECASTER: LAMBERTSpecial weather statement, Apr 21, 7:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
731 PM EDT SAT APR 21 2012
PAZ065-066-220045-
LANCASTER PA-YORK PA-
731 PM EDT SAT APR 21 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LANCASTER AND
SOUTHEASTERN YORK COUNTIES THROUGH 845 PM EDT...
AT 726 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM EAST
PETERSBURG TO WILLOW STREET TO DELTA TO PYLESVILLE...MOVING NORTHEAST
AT 30 MPH.
WIND GUSTS TO 40 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT
LITITZ...BRICKERVILLE...WAKEFIELD...GAP AND CHURCHTOWN.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 273
AND 295.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 41...STATE ROAD
501.
LAT...LON 4014 7647 4026 7629 4032 7615 4014 7587
4013 7588 4011 7593 4003 7593 3996 7599
3987 7598 3985 7601 3979 7604 3972 7610
3972 7645
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 2:23 PM EDT | Special Weather Statement | CTP | Perry | 37 min |
| Apr 21, 2:51 PM EDT | Special Weather Statement | CTP | Franklin | 54 min |
| Apr 21, 3:03 PM EDT | Special Weather Statement | CTP | Dauphin | 57 min |
| Apr 21, 3:09 PM EDT | Special Weather Statement | CTP | Cumberland | 66 min |
| Apr 21, 3:32 PM EDT | Special Weather Statement | CTP | Dauphin | 28 min |
| Apr 21, 4:17 PM EDT | Winter Storm Watch | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 10 more | 24 hr |
| Apr 21, 4:46 PM EDT | Special Weather Statement | CTP | Schuylkill | 89 min |
| Apr 21, 5:09 PM EDT | Special Weather Statement | CTP | Schuylkill | 36 min |
| Apr 21, 5:12 PM EDT | Special Weather Statement | CTP | Lebanon | 33 min |
| Apr 21, 6:57 PM EDT | Special Weather Statement | CTP | Lancaster | 78 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.